Alert archive / Michigan / Gale Warnings in 2022

Gale Warning 2, NWS Grand Rapids, MI

January 7, 2022

NWS Grand Rapids, MI issued this gale warning at Jan 7, 2022, 4:00 AM EST. It took effect at Jan 8, 2022, 4:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2022, 4:00 AM EST (09:00 UTC)
In effect from
Jan 8, 2022, 4:00 AM EST
Expired
Jan 8, 2022, 10:00 PM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

078 
WHUS73 KGRR 070900
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
400 AM EST Fri Jan 7 2022

LMZ848-849-071700-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
/O.NEW.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 knots with 
  gusts up to 40 knots and waves 7 to 10 feet expected. For the 
  Small Craft Advisory, north winds 10 to 20 knots and waves 3 
  to 6 feet.

* WHERE...Whitehall to Manistee.

* WHEN...For the Gale Warning, from 4 AM to 10 PM EST Saturday. 
  For the Small Craft Advisory, until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ846-847-071700-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
400 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 4 to 6 feet.

* WHERE...Holland to Whitehall.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-845-071700-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
400 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 5 to 6 feet.

* WHERE...St Joseph to Holland.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
850 
WHUS73 KGRR 071625
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1125 AM EST Fri Jan 7 2022

LMZ848-849-080030-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
/O.CON.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1125 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 knots with 
  gusts up to 40 knots and waves 7 to 10 feet expected. For the 
  Small Craft Advisory, north winds 10 to 20 knots and waves 3 
  to 6 feet.

* WHERE...Whitehall to Manistee.

* WHEN...For the Gale Warning, from 4 AM to 10 PM EST Saturday. 
  For the Small Craft Advisory, until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ846-847-071800-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1125 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 4 to 6 feet.

* WHERE...Holland to Whitehall.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-845-072100-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1125 AM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 5 to 6 feet.

* WHERE...St Joseph to Holland.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
789 
WHUS73 KGRR 071822
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
122 PM EST Fri Jan 7 2022

LMZ848-849-080230-
/O.EXP.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
/O.CON.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
122 PM EST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South winds 20 to 30 knots with gusts up to 40 knots 
  and waves 6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ846-847-071930-
/O.EXP.KGRR.SC.Y.0002.000000T0000Z-220107T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
122 PM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased below advisory criteria.

$$

LMZ844-845-072100-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-220107T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
122 PM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 5 to 10 knots and waves 4 to 5 feet.

* WHERE...St Joseph to Holland.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
345 
WHUS73 KGRR 072105
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
405 PM EST Fri Jan 7 2022

LMZ844-845-072215-
/O.EXP.KGRR.SC.Y.0002.000000T0000Z-220107T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
405 PM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind and waves have fallen below criteria.

$$

LMZ848-849-080515-
/O.CON.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
405 PM EST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and waves 6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
477 
WHUS73 KGRR 080429
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1129 PM EST Fri Jan 7 2022

LMZ848-849-081230-
/O.CON.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1129 PM EST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...

* WHAT...South winds increasing to gales to 35 knots early
  Saturday morning and continuing through Saturday evening. Waves 
  6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>847-081230-
/O.NEW.KGRR.SC.Y.0003.220108T0900Z-220110T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1129 PM EST Fri Jan 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 7 AM EST
MONDAY...

* WHAT...West winds 15 to 30 knots and waves 6 to 9 feet 
  expected.

* WHERE...St Joseph to Whitehall.

* WHEN...From 4 AM Saturday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves will increase early
  Saturday morning and remain fairly high through the weekend. 
  Waves will remain elevated into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
780 
WHUS73 KGRR 080857
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
357 AM EST Sat Jan 8 2022

LMZ848-849-081700-
/O.CON.KGRR.GL.W.0002.220108T0900Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
357 AM EST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 20 to 30 knots with gusts up to 40 knots 
  and waves 6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>847-081700-
/O.CON.KGRR.SC.Y.0003.220108T0900Z-220110T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
357 AM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 30 knots and waves 6 to 9 feet 
  expected.

* WHERE...St Joseph to Whitehall.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves will increase early this 
  morning and remain fairly high through the weekend. Waves will 
  remain elevated into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
018 
WHUS73 KGRR 081644
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1144 AM EST Sat Jan 8 2022

LMZ848-849-090045-
/O.CON.KGRR.GL.W.0002.000000T0000Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1144 AM EST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 20 to 30 knots with gusts up to 40 knots 
  and waves 6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>847-090045-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-220110T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1144 AM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 30 knots and waves 6 to 9 feet 
  expected.

* WHERE...St Joseph to Whitehall.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves will increase early this 
  morning and remain fairly high through the weekend. Waves will 
  remain elevated into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
723 
WHUS73 KGRR 082036
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
336 PM EST Sat Jan 8 2022

LMZ848-849-090300-
/O.CON.KGRR.GL.W.0002.000000T0000Z-220109T0300Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
336 PM EST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 20 to 30 knots with gusts up to 40 knots 
  and waves 6 to 11 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds will diminish slowly this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>847-090445-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-220110T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
336 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 30 knots and waves 6 to 9 feet 
  expected.

* WHERE...St Joseph to Whitehall.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves will remain hazardous to
  small craft into Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
588 
WHUS73 KGRR 090306
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1006 PM EST Sat Jan 8 2022

LMZ848-849-091115-
/O.EXP.KGRR.GL.W.0002.000000T0000Z-220109T0300Z/
/O.EXA.KGRR.SC.Y.0003.000000T0000Z-220110T1200Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1006 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots,
  becoming northwest Sunday morning. Waves 7 to 10 feet.

* WHERE...Whitehall to Manistee.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>847-091115-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-220110T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1006 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots,
  becoming northwest Sunday morning. Waves 7 to 10 feet.

* WHERE...St Joseph to Whitehall.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 7, 3:35 AM EST, 25 minutes earlier.

Area forecast discussion, Jan 7, 3:35 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
335 AM EST Fri Jan 7 2022

LATEST UPDATE...
Discussion/Marine

.DISCUSSION...(Today through next Thursday)
Issued at 330 AM EST Fri Jan 7 2022

- Lakeshore Snow Showers into this Afternoon

The heaviest snow shower activity still looks to be confined to the
western halves of our lakeshore counties through the morning and
into early afternoon before diminishing. Significant snow
accumulations have likely been occurring underneath the dominant
band that has been passing over Big and Little Sable Points and
coming onshore across extreme western Allegan County and into
western Van Buren. Treacherous travel conditions have been observed
west of Paw Paw on I-94 which is where models have consistently
shown a max in omegas within the DGZ. For Ottawa and Muskegon
Counties, little occurred overnight as the band has remained
primarily offshore, but we are still expecting a slight jog to the
east through the early to mid morning hours (as is already occurring
in fact), bringing the western portions of those counties in play
for 0.5"-1.0"+/hr snowfall rates for a time with some locally
significant travel impacts. Other locations across eastern portions
of our lakeshore counties will see considerably less snow with only
minor inconveniences to travel.

There is a question with regard to how quickly the band moves inland
and dissipates. The Nam3km does this several hours quicker than the
HRRR/RAP13, which prefers little movement in the current band
placement, perhaps an initial jog to the east and then a migration
back toward the coast before weakening. Lift within the DGZ, 1000mb-
700mb RH, and 925mb-850mb omegas suggest we need to stretch out the
Warning a bit further in time than previously thought as these model
fields are not declining until mid afternoon or so. In addition, it
is looking less likely that the band will cause Warning level
impacts to Kalamazoo County so we are downgrading to an Advisory, as
there should still be impacts to travel primarily for the western
half of the county especially between 09z-18z.

- Very Light Wintry Mix Possible Saturday Night

Model guidance indicates less than a tenth of an inch of mixed
precipitation is possible Saturday night as a robust 50kt LLJ
advects warmer air and some Gulf moisture up into Lower Michigan.
This looks to occur at night with temperatures in the upper 20s to
low 30s. Although this looks like a minor event, there could be some
slippery roads developing if the precip stays liquid until contact
with colder road surfaces, turning it to ice.

- Lake Effect Snow Showers for Sunday Night through Monday

Another blast of Arctic air arrives Sunday into Monday with a WNW to
NW lake effect setup taking place. With the DGZ dropping toward the
ground the flake size will not be optimal, thus accumulation rates
will likely not be very impressive, but often in these setups the
visibility reductions can actually be worse than events that produce
larger dendrites. In addition, 850mb winds look to be 30-35 kts
which should get some snow shower activity inland a bit. Surface
winds look to be 15-25 kts so there could be some travel impacts
from this event even though it may not be a significant snow
producer.

- Milder Mid Week to Late Week Period

After highs in the teens early this upcoming week, we look to
quickly rebound into the 30s as rising mid level heights and low
level warm advection takes shape over the Great Lakes. Toward the
end of next week there is some support by ECE ensemble members of
additional precipitation that could impact our region, potentially
snow. Upper level pattern evolution a week out, however, is highly
variable and subject to change until details become clearer.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 112 AM EST Fri Jan 7 2022

The winds have calmed along the lakeshore, but the snow will
continue which will keep vsbys IFR and lower. The calming winds
have allowed low cigs to form, especially at MKG.
 As winds calm inland overnight, there is a chance for IFR to
VLIFR cigs and vsbys for a period between 11Z and 15Z at KLAN.

Otherwise, improving conditions at BIV, KGRR, KAZO, KBTL and KJXN.
 The northwest flow will keep IFR cigs and vsbys possible from
snow bands at AZO and briefly at GRR. The snow will continue
into Friday during the day at BIV and AZO.

 Conditions will slowly improve Friday afternoon into Friday
evening as snow tapers off and skies begin to clear.

&&

.MARINE...
Issued at 330 AM EST Fri Jan 7 2022

Winds and waves will continue to be hazardous to small craft until
this afternoon. After a break tonight, hazardous conditions once
again develop with strong southerly flow increasing over the lake
on Saturday. Gales are possible for our northern zones. Very large
wave action looks to develop north of Muskegon on Saturday. Winds
and waves still look hazardous right into Monday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 4 PM EST this afternoon for MIZ037-
     043-050-056-064-071.

     Winter Weather Advisory until 4 PM EST this afternoon for MIZ072.

LM...Small Craft Advisory until 1 PM EST this afternoon for
     LMZ846>849.

     Gale Warning from 4 AM to 10 PM EST Saturday for LMZ848-849.

     Small Craft Advisory until 4 PM EST this afternoon for LMZ844-
     845.

&&

DISCUSSION...Hoving
AVIATION...Ceru
MARINE...Hoving
Hazardous weather outlook, Jan 6, 3:34 PM EST, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
334 PM EST Thu Jan 6 2022

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071045-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
334 PM EST Thu Jan 6 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

Lake effect snow will primarily impact travel near and west of US
131 today into Friday morning.  Snowfall amounts, possibly over a
foot may occur overnight for locations near Big and Little Sable
point and near US-31, from near South Haven south. This will make
for very challenging travel conditions.

This evening a heavy lake effect snow band, associated with surface
cold front is bringing heavy snowfall with rates up to an inch an
hour from near Holland to Grand Rapids. This snow band will move
toward I-94 after dark and bring heavy snow there for several hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of lake effect snow showers is possible Sunday night
into Monday, but accumulations currently do not look as
significant as the ongoing event. Still, some impacts to the
Monday morning and Monday evening commute are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-071045-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
334 PM EST Thu Jan 6 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

Conditions will be very hazardous to small craft tonight with waves
of 5 to 8 feet, freezy spray  and near zero visibilities in snow
squalls.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will not be hazardous to small craft Friday
evening but will return to hazardous levels Saturday with
southerly winds developing over the lake and waves pushing into
the 7 to 10 foot range north of Grand Haven.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

wdm

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:58 AM ESTWinter Weather AdvisoryGRRKalamazoo11 hr

Nearby

Gale Warnings in Michigan, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.